Alert archive / Puerto Rico / Flash Flood Warnings in 2025

Flash Flood Warning 91, NWS JSJ

October 23, 2025

NWS JSJ issued this flash flood warning at Oct 23, 2025, 10:37 AM CDT. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 23, 2025, 10:37 AM CDT (15:37 UTC)
Expired
Oct 23, 2025, 12:00 PM CDT
In force
83 min
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 61 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

967 
WGCA52 TJSJ 231537
FFWSJU
PRC113-231700-
/O.NEW.TJSJ.FF.W.0091.251023T1537Z-251023T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1137 AM AST Thu Oct 23 2025

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Ponce...

* Until 100 PM AST.

* At 1137 AM AST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

Emergency Managers reported that roads are beginning to flood, 
making traffic difficult in the urban areas of Ponce.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 1799 6669 1800 6669 1807 6668 1808 6655
      1797 6654 1798 6669

FLASH FLOOD...RADAR INDICATED

$$

ERG
1 follow-up statement
639 
WGCA72 TJSJ 231651
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
1251 PM AST Thu Oct 23 2025

PRC113-231701-
/O.EXP.TJSJ.FF.W.0091.000000T0000Z-251023T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ponce PR-
1251 PM AST Thu Oct 23 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1 PM AST THIS AFTERNOON FOR 
CENTRAL PONCE...

The Flash Flood Warning will expire at 1 PM AST. However, a Flood 
Advisory remains in effect for Ponce (as well as Penuelas, Yauco and 
Guayanilla) until 2 PM AST.

&&

LAT...LON 1799 6669 1800 6669 1807 6668 1808 6655
      1797 6654 1798 6669

$$

MRR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 23, 4:26 AM CDT, 6 hours 11 minutes earlier. Its key messages:

  • * Today, shower and thunderstorm activity is expected to increase lightning and flooding threat across the region, mainly over southern and eastern portions of Puerto Rico. * Occasional periods of showers and thunderstorms will continue across the U.S. Virgin Islands today through the weekend, with gusty winds and ponding of water over urban and poorly drained areas. * High uncertainty remains in the long-term forecast due high variability between global model solutions regarding Tropical Storm Melissa's trajectory.
Area forecast discussion, Oct 23, 4:26 AM CDT, 6 hours 11 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
526 AM AST Thu Oct 23 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE, BEACH FORECAST...

.KEY MESSAGES...

* Today, shower and thunderstorm activity is expected to increase
  lightning and flooding threat across the region, mainly over
  southern and eastern portions of Puerto Rico.

* Occasional periods of showers and thunderstorms will continue
  across the U.S. Virgin Islands today through the weekend, with
  gusty winds and ponding of water over urban and poorly drained
  areas.

* High uncertainty remains in the long-term forecast due high
  variability between global model solutions regarding Tropical
  Storm Melissa's trajectory.

&&

.SHORT TERM...Today through Saturday...
Issued at 433 AM AST Thu Oct 23 2025

Cloudy skies were observed once again across the islands during the
morning hours. Thunderstorms developed mainly over the Caribbean and
the Mona Passage from outer rainbands from distant TS Melissa over
the central Caribbean Sea. Light to moderate rainfall associated to
this was noted across most of southern and western Puerto Rico.
Meanwhile, passing showers moved at times over portions of the U.S.
Virgin Islands, and brief heavy showers affected portions of the
eastern half of PR. The Doppler radar estimated up to 1.50 inches of
rain in Rio Grande, Patillas, and Maunabo. Minimum temperatures
ranged from the upper-70s to low 80s across the lower elevations of
the islands, and from the mid-60s to mid-70s across the higher
elevations of Puerto Rico. The wind was from the east to southeast
at 10 to 15 mph with gusts up to 28 mph.

There is no significant change on the short-term forecast as outer
rainbands from TS Melissa continue to bring higher moisture content
from the Caribbean waters, and moderate to locally fresh east to
southeast trades bring additional moisture from the tropical
Atlantic. The general rainfall forecast over the next three days
remains the same, with total accumulations of 2 to 4 inches across
the region. However, as Melissa meanders over the central Caribbean
Sea through the weekend, any small variations in its structure and
forecast track could lead to higher amounts, mainly over the
southern and eastern half of PR. Across the USVI, an advective
weather pattern with fast moving showers is expected to prevail
through the period. However, isolated thunderstorms developing over
the local waters could still bring periods of brief heavy downpours.

The main weather hazards are localized urban and small stream
flooding, as well as strong gusty winds across the regional water,
and along coastal counties of eastern and southern PR. As cloudy
skies are expected through most of the period, the heat threat will
remain low.

&&

.LONG TERM...Sunday through Thursday...
Issued at 433 AM AST Thu Oct 23 2025

Uncertainty remains high in the long-term forecast, as the
trajectory and intensity of Tropical Storm Melissa will influence
the weather pattern across the CWA. From the latest NHC bulletin,
Melissa is expected to become a major Hurricane by early Monday,
just south of Jamaica. According to the deterministic guidance of
global models, Melissa will likely turn northeast in the long-term;
however, there is a high spread between model solutions. The
nearest solutions to our CWA are shown by the GFS, positioning
Melissa over the Hispaniola and moving NW of PR and the USVI by
late Monday night into Tuesday. Nevertheless, other model
solutions such as the ECMWF and Google DeepMind, suggest that the
system should move over Jamaica and Cuba, far away of the CWA.
Although there’s high variability between global solutions, in
terms of precipitation, both deterministic guidance of the GFS and
ECMWF show that there’s a medium (between 40 - 60%) chance that
Precipitable Water (PWAT) should remain near to above
climatological normals (2.0 - 2.2 inches, with a low chance of
reaching 2.4 inches) during the forecast period. Nevertheless,
there’s high variability between ensemble members by the end of
the long-term forecast. Therefore, under a SE-S wind pattern, the
most likely scenario is for shower and thunderstorm activity
across the regional waters into windward sections of the islands
each day, with typical afternoon convection over the mountain
ranges of Puerto Rico. Periods of heavy rainfall could lead to
ponding of water over roadways, urban, and poorly drained areas,
increasing the flooding potential over the aforementioned areas.
Residents and visitors are urged to continue to monitor the
development of this system and bulletins from the NHC at
hurricanes.gov.

&&

.AVIATION...
(06Z TAFS)
Issued at 433 AM AST Thu Oct 23 2025

Outer rainbands from TS Melissa will continue to bring SHRA/TSRA
across the Caribbean waters and the Mona Passage during the next few
days. Brief MVFR conds are expected at times across TJPS through the
period, with possible +SHRA later in the afternoon/evening hours
across the rest of the PR terminals. For the USVI terminals, mostly -
RA/VCSH expected. ESE winds up to 27 kt blo FL050.

&&

.MARINE...
Issued at 433 AM AST Thu Oct 23 2025

The interaction between Tropical Storm Melissa and a surface high
pressure to the northeast will promote moderate to locally fresh
easterly winds today, becoming moderate by Friday. Showers and
thunderstorms associated with distant Tropical Storm Melissa, will
continue to result in localized hazardous marine conditions at times.
Mariners are urged to stay protected across these waters.

&&

.BEACH FORECAST...
Issued at 433 AM AST Thu Oct 23 2025

Beach conditions area gradually improving as the northerly swell
continues to fade. Nevertheless, moderate to locally fresh winds
will promote a moderate risk of rip currents across most beaches
of Puerto Rico and the U.S. Virgin Islands for the next days.
Beachgoers must exercise caution, as life-threatening rip currents
are possible in the surf zone. Additionally, showers and
thunderstorms associated to distant Tropical Storm Melissa will
increase lightning threat across the coastal areas. Beachgoers are
urged to stay weather alert.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM/AVIATION...DS
LONG TERM...MNG
MARINE/BEACH FORECAST...DS/MNG
Hazardous weather outlook, Oct 23, 4:08 AM CDT, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
508 AM AST Thu Oct 23 2025

AMZ711>745-PRZ001>013-240915-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
508 AM AST Thu Oct 23 2025

This Hazardous Weather Outlook is for portions of Puerto Rico.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms expected. Stay alert and be
prepared to take shelter if storms develop.

.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes, particularly across southern and eastern PR.
There is a low chance of isolated flash floods. Elsewhere, plan
for water ponding on roads and in poorly drained areas.

.Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly
across southern PR, Vieques and Culebra. Unsecured items could
blow around.

.Marine Conditions...Small craft should exercise caution,
particularly across all offshore waters and passages.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone. Isolated stronger rip currents may occur elsewhere,
especially near piers, jetties, and channels.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorm development is expected each day across the islands
and local waters due to the expected increase in moisture content
across the Caribbean Sea. These thunderstorms can produce gusty
winds and periods of locally heavy rainfall that can lead to
flooding. Strong gusty winds and lightning strikes can also be
expected with any thunderstorm. A moderate risk of rip currents
will continue through the forecast period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

AMZ716-726-VIZ001-002-240915-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
508 AM AST Thu Oct 23 2025

This Hazardous Weather Outlook is for portions of USVI.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms expected. Stay alert and be
prepared to take shelter if storms develop.

.Excessive Rainfall...Ponding of water in roads and poorly
drained areas. There is a low chance of localized urban and small
streams flooding.

.Wind...Breezy conditions (18-22 kts | 21-25 mph) expected.
Unsecured items could blow around.

.Marine Conditions...Small craft should exercise caution,
particularly across all offshore waters and passages.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone. Isolated stronger rip currents may occur elsewhere,
especially near piers, jetties, and channels.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorm development is expected each day across the islands
and local waters due to the expected increase in moisture content
across the Caribbean Sea. These thunderstorms can produce gusty
winds and periods of locally heavy rainfall that can lead to
flooding. Strong gusty winds and lightning strikes can also be
expected with any thunderstorm. A moderate risk of rip currents
will continue through the forecast period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

In the hours before

Special weather statement, Oct 23, 7:02 AM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service San Juan PR
802 AM AST Thu Oct 23 2025

PRZ007-009>011-231300-
Mayaguez and Vicinity PR-Western Interior PR-Southwest PR-
Ponce and Vicinity PR-
802 AM AST Thu Oct 23 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTH-CENTRAL TO SOUTHWESTERN
MUNICIPALITIES THROUGH 900 AM AST...

At 801 AM AST, Doppler radar was tracking a line of strong
thunderstorms 9 miles south of the south-central to southwest coast,
moving north at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Yauco, Guayanilla, Guanica, Lajas, Sabana Grande, Puerto Real,
Indios, Magas Arriba, Liborio Negron Torres, Boqueron, Betances,
Fuig, Lluveras, Maria Antonia, Pole Ojea, La Parguera, and Palmarejo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 1799 6722 1801 6716 1804 6721 1807 6720
      1807 6677 1798 6675 1801 6677 1795 6684
      1795 6690 1796 6692 1797 6690 1795 6698
      1797 6699 1796 6701 1797 6707 1795 6710
      1796 6717 1795 6722
TIME...MOT...LOC 1201Z 169DEG 20KT 1792 6712

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MRR
Special weather statement, Oct 23, 10:12 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service San Juan PR
1112 AM AST Thu Oct 23 2025

PRZ006-007-009-011-231630-
Central Interior PR-Western Interior PR-Southwest PR-
Ponce and Vicinity PR-
1112 AM AST Thu Oct 23 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTH-CENTRAL MUNICIPALITIES
THROUGH 1230 PM AST...

At 1110 AM AST, Doppler radar was tracking strong thunderstorms over
the southern waters near south-central municipalities, moving
northwest at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ponce, Yauco, Santa Isabel, Guayanilla, Penuelas, Juana Diaz, Coto
Laurel, Los Llanos, Potala Pastillo, Las Ollas, Aguilita, Capitanejo,
Luis Llorens Torres, Tallaboa Alta, Santo Domingo, Jauca, Guayabal,
Palomas, Magas Arriba, and Tallaboa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 1799 6646 1796 6658 1798 6662 1798 6675
      1801 6677 1795 6684 1796 6686 1794 6687
      1794 6691 1807 6693 1807 6641 1795 6637
      1794 6639
TIME...MOT...LOC 1510Z 134DEG 24KT 1795 6663

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MRR

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 7:02 AM CDTSpecial Weather StatementJSJ58 min
Oct 23, 9:03 AM CDTAreal Flood AdvisoryJSJ5 hr
Oct 23, 10:03 AM CDTAreal Flood AdvisoryJSJ4 hr
Oct 23, 10:12 AM CDTSpecial Weather StatementJSJ78 min
Oct 23, 4:11 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 23, 5:12 PM CDTAreal Flood AdvisoryJSJ2 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.